question-icon

Suggest ways to wean off Pristiq

default
Posted on Tue, 26 May 2015
Question: I am currently taking 60 mil of Pristiq daily and would like to know the safest way to discontinue it's use. I take 100 mg of trazadone at night for sleep. I have been on antidepressants for over 25 years (prozac at first). I was diagnosed with chronic depression but I feel life has put me in a much better place at this time and I would like to see how I am without the meds.
doctor
Answered by Dr. Seikhoo Bishnoi (18 minutes later)
Brief Answer:
Doses should be tapered gradually over about 8-10 weeks

Detailed Answer:
Hello thanks for asking from HCM for your health related queries

I can understand your concern. Pristiq is Desvenlafaxine and the drug is a SNRI group of anti-depressant drug. You are on 60 mil of Pristiq and 100 mg of Trazdon. You are on these drug since long time so to prevent the withdrawal symptoms best way is to reduce the doses of drug gradually and not abruptly.

The doses should be reduced by about 20-25% every two weeks and then drug should be stopped completely at the end of 8-10 weeks. Dose tapering in this manner would not cause any serious withdrawal symptoms. Continue to take Trazodon as per your prescription. Visit your psychiatrist before making any change in prescription.

Thanks, I hope this helps you. Please don't hesitate to ask again for more doubts.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5187 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest ways to wean off Pristiq

Brief Answer: Doses should be tapered gradually over about 8-10 weeks Detailed Answer: Hello thanks for asking from HCM for your health related queries I can understand your concern. Pristiq is Desvenlafaxine and the drug is a SNRI group of anti-depressant drug. You are on 60 mil of Pristiq and 100 mg of Trazdon. You are on these drug since long time so to prevent the withdrawal symptoms best way is to reduce the doses of drug gradually and not abruptly. The doses should be reduced by about 20-25% every two weeks and then drug should be stopped completely at the end of 8-10 weeks. Dose tapering in this manner would not cause any serious withdrawal symptoms. Continue to take Trazodon as per your prescription. Visit your psychiatrist before making any change in prescription. Thanks, I hope this helps you. Please don't hesitate to ask again for more doubts.